| Model Number |
J310H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/19/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: was there any change in the patient¿s post-operative care due to the prolonged procedure? no further information is available.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? no further information is available.How long (in minutes) did the surgery prolong? more than 30 minutes.No further information is available.Were x-rays taken to locate the needle piece(s)? no further information is available.Was the needle piece(s) retrieved during the same procedure? yes.What tissue structure is it located? subcutaneous.Was there any additional tissue damage as a result of searching for the needle piece? no further information is available.What is current condition of the patient? no further information is available.What is the lot number? rlmpud information is available.Device return follow up.No further information will be provided.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Event or Problem Description
It was reported that a patient underwent a lumpectomy procedure on (b)(6) 2022 and the suture was used.During surgery, the needle was broken during use on the mammary gland.The broken needle went under subcutaneously, and it was removed in the same procedure by using things such as a camera.The suture method used was continuous suturing.The operation time was extended more than 30 minutes.There were no adverse patient consequences reported.Additional information has been requested.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to the fda: 9/8/2022.Additional information was requested, but unavailable: was additional dissection required in other organs/tissues other than the target tissue no further information is available.Was there any change in the patient¿s post-operative care due to the prolonged procedure? no further information is available.No further information will be provided.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint (b)(4).Date sent to the fda: 8/24/2022.Additional information: h4.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: -the needle fragment was lost once and visually searched for 30 minutes.After that, the needle fragment was found by using an x-ray.-an additional incision was made and the needle was removed.-after that, there is no problem with the patient¿s condition.Additional info : there were no adverse consequences to the patient.Qty to be returned : (b)(4).Attempts are being made to obtain the following information.If further details are received at a later date a supplemental medwatch will be sent: was additional dissection required in other organs/tissues other than the target tissue? was there any change in the patient¿s post-operative care due to the prolonged procedure? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/16/2022.H3 investigational summary: the product received for analysis was identified as product code j310h.Visual inspection and metallurgical analysis were performed on the returned product.A fracture was observed at the suture attachment of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.The needle was noted with marks that appears to be by surgical instrument.A scanning electron microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation of the sample revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.This was a ductile fracture.The evidence of this examination indicates that the breakage occurred at the attachment area of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/8/2022.H6 component code: g07002 no device problem found.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample revealed that it was received five unopened samples that pertain to product code j310h.In order to evaluate the condition of the returned samples, the packets were opened, and the swage and attachment area was noted to be as expected.The tip and body of the needles were examined under magnification and no defects or needle breakage were found.In addition, the samples were tested by resistance test to needle and met the requirements.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.